Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Jul 5, 2011, 4:11 PM EDT for Pamlico County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 5, 2011, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Newport/Morehead City, NC
County Pamlico County, NC
The radar
The Morehead City radar (KMHX), 46 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
083
WWUS82 KMHX 052011
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT TUE JUL 5 2011
NCZ080-094-052115-
BEAUFORT-PAMLICO-
411 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND BEAUFORT
COUNTIES THROUGH 515 PM EDT...
AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BAYBORO...OR ABOUT 14 MILES NORTHEAST OF JAMES CITY...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STONEWALL...AND...
MERRITT...MARIBEL...VANDEMERE...AND...FLORENCE...MESIC.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3507 7683 3521 7693 3532 7670 3518 7660
3517 7661 3516 7659 3512 7656
TIME...MOT...LOC 2012Z 241DEG 8KT 3516 7678
$$
DAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:59 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 5, 3:59 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 359 PM EDT TUE JUL 5 2011 .SYNOPSIS... HIGH PRESSURE TO THE EAST WITH TROUGH OF LOW PRESSURE OVER LAND AREAS WILL CONTINUE THROUGH MUCH OF THE WEEK. A COLD FRONT WILL APPROACH THE AREA FRIDAY AND MOVE THROUGH THE AREA THROUGH SATURDAY. HIGH PRESSURE WILL BUILD IN FRONT HE NORTH SUNDAY AND WILL REMAIN OVER THE AREA THROUGH MIDWEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 315 PM TUESDAY...FEW THUNDERSTORMS HAVE FORMED NEAR SEA BREEZE THIS AFTERNOON. WITH SOME UPPER LEVEL ENERGY THESE MAY CONTINUE FOR A FEW HOURS AFTER SUNSET. CONTINUING SMALL CHANCES ELSEWHERE AS UPPER LEVEL SHORT WAVE MOVES THROUGH THIS EVENING. AT THE SURFACE...SOUTHWEST FLOW WILL CONTINUE TO BRING SMOKE FROM PENDER COUNTY FIRE INTO SOUTHERN CWA. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... AS OF 105 PM TUESDAY...BERMUDA HIGH PRESSURE CONTINUES TO PUSH INTO EASTERN NORTH CAROLINA FROM THE EAST. UPPER LEVEL FLOW WILL BECOME MORE SOUTHWEST AHEAD OF WEAK UPPER LEVEL TROUGH EXTENDING FROM NEW ENGLAND THROUGH TENNESSEE. TROUGH WONT MOVE VERY MUCH DURING THE DAY AS IT PUSHES AGAINST UPPER LEVEL RIDGE OVER THE ATLANTIC. SURFACE FLOW WILL REMAIN SOUTHWEST BETWEEN BERMUDA RIDGE AND WEAK FRONT DRAPED FROM NEW ENGLAND THROUGH TEXAS. FRONT WONT MAKE MUCH PROGRESS. ANY ENERGY WE GET WILL BE IN THE NORTH AND WEST SO WILL HAVE HIGHEST POPS THOSE AREA...BUT WILL KEEP THEM IN THE 30 RANGE. DECREASING POPS TOWARD THE SOUTHEAST UNDER INFLUENCE OF RIDGE. LOWER THICKNESS WILL KEEP HIGH TEMPERATURES IN THE UPPER 80S. SMOKE FROM PENDER COUNTY FIRE WILL CONTINUE TO STREAM INTO SOUTHERN COUNTIES UNDER SOUTHWEST FLOW. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... AS OF 356 PM TUESDAY...UNSETTLED WEATHER IS EXPECTED THROUGH AT LEAST SATURDAY. AVERAGE TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL. HIGH TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH SATURDAY AND NEAR TO SLIGHT ABOVE NORMAL THEREAFTER...WHILE LOW TEMPERATURES WILL BE ABOVE NORMAL THROUGHOUT THE PERIOD. BROAD TROUGHING WILL REMAIN OVER THE EASTERN US AS THE STRONG UPPER RIDGE PERSISTS OVER THE WEST- CENTRAL US AND UNDERGOES PERIODIC AMPLIFICATION. NUMEROUS WEAK AMPLITUDE MID LEVEL PERTURBATIONS ARE APT TO ROTATE AROUND THE UPPER RIDGE INTO THE EASTERN TROUGH. THESE DISTURBANCES WILL INTERACT WITH A STUBBORN FRONTAL SYSTEM WHICH ALL THE GUIDANCE IS FORECASTING TO STALL ACROSS EASTERN AND CENTRAL NORTH CAROLINA. THE GUIDANCE IS FORECASTING WIDESPREAD PRECIPITATION ALONG THE FRONT THURSDAY THROUGH SATURDAY. THE DAY 5 QPF ISSUED BY HPC WAS FORECASTING WIDESPREAD 2+" AMOUNTS ACROSS EASTERN NC BY 12Z SUNDAY. IN ADDITION TO THE HEAVY RAINS...THERE WILL BE A THREAT FOR SEVERE WEATHER ESPECIALLY ON DAYS WHEN STRONG HEATING DEVELOPS. THE FRONT WILL EITHER MOVE JUST SOUTH OF OR DISSIPATE OVER THE AREA SATURDAY OR SUNDAY. AT LEAST FOR NOW THE MEDIUM RANGE MODELS ARE FORECASTING A DRIER AND WARMER PATTERN FOR EARLY NEXT WEEK. SINCE TRYING TO TIME INDIVIDUAL PRECIPITATION EVENTS FAR OUT IN TIME IS ALMOST IMPOSSIBLE TO FORECAST...THE FORECAST FOR THE PERIOD THURSDAY INTO SATURDAY WILL BE BOADBRUSHED WITH 40-50% POPS CHARACTERIZED BY SCATTERED SHOWERS AND THUNDERSTORMS. WILL INDICATE A MORE DIURNALLY DRIVEN TYPICAL SUMMER PRECIPITATION PATTERN EARLY NEXT WEEK IN LINE WITH THE LATEST HPC AND MEDIUM RANGE GUIDANCE FORECASTS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... /SHORT TERM TONIGHT AND WEDNESDAY/... AS OF 150 PM TUE...A STATIONARY FRONT DRAPED ACROSS THE MID- ATLANTIC IS HELPING TO INDUCE SOUTHWESTERLY FLOW THIS AFTERNOON. SOUTHERLY FLOW WILL CONTINUE THROUGH THE TAF PERIOD. WITH MODERATE SURFACE INSTABILITY..ANTICIPATE DIURNAL CU TO CONTINUE TO DEVELOP THIS AFTERNOON WITH THE MAIN PRECIPITATION ACTIVITY OCCURRING LATER THIS AFTERNOON AND EVENING...ESPECIALLY TO THE NORTH AND WEST WHERE THE A BOUNDARY IS CURRENTLY IN PLACE. HOWEVER...WITH SEA BREEZE...CAN NOT RULE OUT SOME CONVERGENCE CLOSER TO THE COAST. SMOKE FROM THE FIRE IN PENDER COUNTY WILL CONTINUE TO PROPAGATE TO THE NE WITH SOME SMOKE DISPERSING TO THE NW THANKS TO THE SEA BREEZE SETTING UP ALONG THE COAST. THEREFORE...KOAJ MAY HAVE REDUCED VISIBILITIES LATER THIS AFTERNOON. THERE ARE A FEW OTHER FIRES TO THE WEST...IN BLADEN AND CUMBERLAND COUNTIES THAT ARE ALSO AFFECTING TAF SITES AT KPGV AND KISO. FEEL THIS WILL CONTINUE THROUGH THE AFTERNOON..SO HAVE REDUCED VSBYS TO SUB-VFR CRITERIA. ANY PRECIPITATION THAT FORMS WILL SUBSIDE THIS EVENING GIVING WAY TO SOME SCATTERED CU. MODEL GUIDANCE INDICATES THAT LOW STRATUS WITH SMOKE/HAZE WILL DEVELOP LATE TONIGHT/EARLY WEDNESDAY MORNING WITH DEW POINT DEPRESSIONS LESS THAN 2 DEGREES. WITH LACK OF MIXING TONIGHT...FEEL THE SMOKE MAY SETTLE REDUCING VSBYS TO MVFR CRITERIA THROUGH EARLY WEDNESDAY. AFTER SUNRISE WITH ENOUGH MIXING...FEEL VSBYS WILL INCREASE AND SCATTERED CU WILL QUICKLY DEVELOP WITH A BETTER CHANCE OF PRECIPITATION ON WEDNESDAY. /LONG TERM WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 356 PM TUESDAY...SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS WITH REDUCED CEILINGS AND VISIBILITIES ARE EXPECTED THROUGH SATURDAY AS A FRONT STALLS ACROSS THE REGION. EARLY MORNING FOG WILL IS EXPECTED ESPECIALLY IN AREAS THAT RECEIVE RAINFALL AND/OR ARE AFFECTED BY SMOKE FROM THE WILDFIRES. && .MARINE... /SHORT TERM THROUGH WEDNESDAY/... AS OF 120 PM TUESDAY...SOUTHWEST FLOW OVER THE WATERS THIS AFTERNOON RUNNING 10 TO 15 KNOTS. BERMUDA RIDGE TO THE EAST WITH TROUGHING TO THE WEST. LITTLE TO NO CHANGE IN THE PATTERN OVER NEXT 24 HOURS SO EXPECT SOUTHWEST FLOW AT 10 TO 15 KNOTS WILL CONTINUE. SEAS 2-4 FEET. SATELLITE PICTURES SHOWING SOME SMOKE FROM FIRE IN PENDER COUNTY MOVING OVER THE NEAR SHORE WATERS OF THE ONSLOW BAY. SO MAY HAVE DECREASED VISIBILITIES IN THAT AREA. /LONG TERM WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 356 PM TUESDAY...S TO SW FLOW TO CONTINUE OVER THE WATERS THROUGH THE PERIOD. THE FLOW WILL BE ENHANCED TO 15 TO 20 KT FROM WEDNESDAY NIGHT THROUGH EARLY FRIDAY AS A WEAK COLD FRONT STALLS JUST TO THE WEST OF THE WATERS. THE SWAN AND WAVE WATCH MODELS ARE FORECASTING 6 FT SEAS SOUTHERN AND CENTRAL OUTER WATERS BEGINNING WEDNESDAY NIGHT AND PERSISTING THROUGH EARLY FRIDAY. SINCE THE MODELS HAVE A HAD A BIAS THIS SUMMER OF OVER FORECASTING THE SW FLOW WILL CAP SEAS WEDNESDAY NIGHT AT 5 FT THEN INCREASE TO 6 FT THURSDAY AND THURSDAY NIGHT DUE TO PERSISTENCE. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THURSDAY AND THURSDAY NIGHT AND COULD BE ISSUED WITH THE WEDNESDAY MORNING PACKAGE. THE PERIOD SATURDAY THROUGH SUNDAY SHOULD FEATURE LIGHTER SOUTHERLY FLOW AS THE FRONT DISSIPATES WEST OF THE WATERS. WILL FORECAST WIND SPEEDS OF 10 TO 15 KT AND SEAS 2-4 FT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CGG NEAR TERM...CGG SHORT TERM...CGG LONG TERM...JME AVIATION...JME/LEP MARINE...CGG/JME
Hazardous weather outlook, Jul 5, 3:51 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 351 PM EDT TUE JUL 5 2011 NCZ044-047-079-080-090>094-062000- PITT-MAINLAND DARE-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO- 351 PM EDT TUE JUL 5 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-062000- CARTERET-ONSLOW- 351 PM EDT TUE JUL 5 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT WEDNESDAY... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-045-046-081-062000- MARTIN-WASHINGTON-TYRRELL-MAINLAND HYDE- 351 PM EDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-062000- OUTER BANKS DARE-OUTER BANKS HYDE- 351 PM EDT TUE JUL 5 2011 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 3:09 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 PM EDT TUE JUL 5 2011
NCZ093-094-052000-
CRAVEN-PAMLICO-
309 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND CRAVEN COUNTIES
THROUGH 400 PM EDT...
AT 308 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CROATAN...OR ABOUT 6 MILES SOUTH OF JAMES CITY...MOVING NORTHEAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JAMES
CITY...FAIRFIELD HARBOR...ARAPAHOE...REELSBORO...GRANTSBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3497 7710 3524 7689 3508 7665 3497 7682
3502 7691 3502 7693 3504 7694 3507 7700
3501 7697 3495 7688 3496 7687 3495 7685
3486 7698
TIME...MOT...LOC 1908Z 225DEG 12KT 3498 7699
DAGSpecial weather statement, Jul 5, 3:28 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
328 PM EDT TUE JUL 5 2011
NCZ045-046-052030-
TYRRELL-WASHINGTON-
328 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON AND TYRRELL
COUNTIES THROUGH 430 PM EDT...
AT 328 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRESWELL...OR ABOUT 18 MILES SOUTHEAST OF EDENTON...MOVING EAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WOODLEY...COLUMBIA...
LEVELS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3579 7613 3582 7641 3595 7644 3596 7637
3594 7636 3595 7635 3595 7633 3597 7629
3600 7616
TIME...MOT...LOC 1928Z 263DEG 9KT 3588 7637
DAGSpecial weather statement, Jul 5, 3:39 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
339 PM EDT TUE JUL 5 2011
NCZ098-052045-
ONSLOW-
339 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 445
PM EDT...
AT 338 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FOLKSTONE...OR ABOUT 7 MILES NORTHWEST OF NORTH TOPSAIL BEACH...
MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FOLKSTONE...HOLLY
RIDGE...DIXON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3446 7754 3447 7757 3448 7758 3459 7763
3460 7763 3465 7749 3453 7738 3445 7753
TIME...MOT...LOC 1938Z 240DEG 4KT 3455 7756
DAGSpecial weather statement, Jul 5, 3:50 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 PM EDT TUE JUL 5 2011 NCZ092-093-052045- CRAVEN-JONES- 350 PM EDT TUE JUL 5 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS JONES AND CRAVEN COUNTIES THROUGH 445 PM EDT... AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CATFISH LAKE...OR ABOUT 9 MILES SOUTHWEST OF JAMES CITY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BRICES CREEK...CATFISH LAKE...RIVERDALE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR VEHICLE. && LAT...LON 3510 7704 3498 7696 3491 7714 3503 7721 TIME...MOT...LOC 1949Z 233DEG 10KT 3498 7713 DAG
Special weather statement, Jul 5, 4:10 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
410 PM EDT TUE JUL 5 2011
NCZ046-047-052115-
MAINLAND DARE-TYRRELL-
410 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DARE AND TYRRELL COUNTIES
THROUGH 515 PM EDT...
AT 409 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FRYING PAN LANDING...OR ABOUT 16 MILES WEST OF MANNS HARBOR...MOVING
EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALLIGATOR RIVER
BRIDGE...EAST LAKE...BUFFALO CITY...MANNS HARBOR.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3576 7599 3581 7600 3579 7604 3577 7605
3578 7614 3594 7616 3596 7601 3593 7601
3590 7597 3593 7593 3596 7596 3597 7595
3598 7583 3588 7574 3581 7572 3577 7573
3574 7572
TIME...MOT...LOC 2009Z 263DEG 8KT 3584 7604
DAGSpecial weather statement, Jul 5, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT TUE JUL 5 2011
NCZ080-094-052115-
BEAUFORT-PAMLICO-
411 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND BEAUFORT
COUNTIES THROUGH 515 PM EDT...
AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BAYBORO...OR ABOUT 14 MILES NORTHEAST OF JAMES CITY...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STONEWALL...AND...
MERRITT...MARIBEL...VANDEMERE...AND...FLORENCE...MESIC.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3507 7683 3521 7693 3532 7670 3518 7660
3517 7661 3516 7659 3512 7656
TIME...MOT...LOC 2012Z 241DEG 8KT 3516 7678
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:12 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 63 min |
| Jul 4, 8:36 PM EDT | Special Weather Statement | MHX | Currituck | 54 min |
| Jul 4, 9:16 PM EDT | Special Weather Statement | MHX | Greene, Martin, Pitt | 59 min |
| Jul 4, 9:20 PM EDT | Special Weather Statement | MHX | Greene, Lenoir, Martin, Pitt | 55 min |
| Jul 4, 10:18 PM EDT | Special Weather Statement | MHX | Tyrrell | 57 min |
| Jul 5, 2:02 PM EDT | Special Weather Statement | MHX | Onslow | 58 min |
| Jul 5, 3:09 PM EDT | Special Weather Statement | MHX | Craven | 51 min |
| Jul 5, 3:28 PM EDT | Special Weather Statement | MHX | Tyrrell | 62 min |
| Jul 5, 3:39 PM EDT | Special Weather Statement | MHX | Onslow | 66 min |
| Jul 5, 3:50 PM EDT | Special Weather Statement | MHX | Craven | 55 min |
| Jul 5, 4:10 PM EDT | Special Weather Statement | MHX | Tyrrell | 65 min |
| Jul 5, 4:13 PM EDT | Special Marine Warning | MHX | 47 min | |
| Jul 5, 4:19 PM EDT | Special Weather Statement | MHX | Dare | 56 min |
| Jul 5, 4:32 PM EDT | Special Weather Statement | MHX | Onslow | 58 min |
| Jul 5, 4:51 PM EDT | Special Weather Statement | MHX | Craven | 54 min |
| Jul 5, 5:10 PM EDT | Special Marine Warning | MHX | 50 min | |
| Jul 5, 5:17 PM EDT | Special Weather Statement | MHX | Duplin | 58 min |
| Jul 5, 5:20 PM EDT | Special Weather Statement | MHX | Dare | 55 min |
| Jul 5, 5:24 PM EDT | Special Weather Statement | MHX | Hyde | 66 min |
| Jul 5, 6:06 PM EDT | Areal Flood Advisory | MHX | Duplin | 84 min |
| Jul 5, 6:20 PM EDT | Areal Flood Advisory | MHX | Hyde, Tyrrell, Washington | 85 min |
| Jul 5, 6:44 PM EDT | Special Weather Statement | MHX | Tyrrell | 76 min |
| Jul 5, 6:46 PM EDT | Special Weather Statement | MHX | Duplin | 59 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.